MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the tibial artery using an indigo system catrx aspiration catheter (catrx).During the procedure, while torquing the catrx in the target location, the catrx fractured at the mid-shaft.A snare device was used to retrieve the fractured end of the catrx.The procedure was completed at this time.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that this complaint was also submitted to the fda by the user facility.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section b.Box 5.Describe event or problem 2.Section e.Box 4.Initial reporter also sent report to fda 3.Section g.Box 2.Report source (company representative (b)(4), health professional (b)(4), user facility (b)(4).Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up mfr report: 1.Section a.Box 2.Age at time of event.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right lower extremity (superficial femoral artery, anterior tibial artery, and peroneal artery) using an indigo system catrx aspiration catheter (catrx).During the procedure, while torquing the catrx in the target location, the catrx fractured at the mid-shaft.A snare device was used to retrieve the fractured end of the catrx.The procedure was completed at this time.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22964556
Report Number3005168196-2025-00288
Device Sequence Number21084461
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00014652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale